Oklahoma, 2011

Damaging Winds and Heavy Rain in Oklahoma, July 30, 2011

July 30, 2011 · NWS OUN · 3 events in 2 counties and zones

Early morning thunderstorms over northern Oklahoma dissipated and left behind an outflow boundary that became the main focus for more storms during the afternoon. A few wind gusts exceeded 65 mph, with some damage reported over Kingfisher county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Early morning thunderstorms over northern Oklahoma dissipated and left behind an outflow boundary that became the main focus for more storms during the afternoon. A few wind gusts exceeded 65 mph, with some damage reported over Kingfisher county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 30, 11:44 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 30, 11:44 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT SAT JUL 30 2011

.AVIATION...
OUTFLOW BOUNDARY GENERATED BY MORNING SHOWER AND T-STORM ACTIVITY
IN NORTH CENTRAL OK MAY PROVIDE A FOCUS FOR ISOLATED STORMS
THIS AFTERNOON AND EARLY EVENING ACROSS CENTRAL OK AND INTO
W-CENTRAL AND NW OK. ISOLATED STORMS WILL ALSO BE POSSIBLE IN SE
OK. STRONGER STORMS COULD PRODUCE HIGH WINDS AT THE SURFACE.
OUTSIDE OF T-STORMS... VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1058 AM CDT SAT JUL 30 2011/

UPDATE...
SMALL AREA OF CONVECTION ACROSS NORTH CENTRAL OKLAHOMA
IS DECREASING IN INTENSITY AND COVERAGE.  PW'S VALUES
RATHER HIGH 1.87 OUN/2.05 FWD SO STORMS THIS MORNING HAVE
BEEN RATHER EFFICIENT AT PRODUCING POCKETS OF HEAVY RAINFALL.
EXPECT AS HEATING CONTINUES INTO THE EARLY AFTERNOON THAT ISOLATED
TO WIDELY SCATTERED STORMS WILL DEVELOP. NAM12 WHICH DID A DECENT
JOB FRIDAY SUGGEST BETTER COVERAGE OF STORMS WILL BE ACROSS WEST
CENTRAL AND CENTRAL OKLAHOMA. STORMS THAT FORM WILL POSE SOME RISK
OF DAMAGING WIND GUSTS. OTHERWISE...VERY HOT DAYTIME TEMPERATURES
WILL CONTINUE THROUGH THE WEEKEND

PREV DISCUSSION... /ISSUED 610 AM CDT SAT JUL 30 2011/

AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PD. ISOLATED AFTERNOON/EVENING
THUNDERSTORMS WILL BE POSSIBLE. WITH WEAK FORCING AND LIMITED NUMBER
OF STORMS WILL NOT USE ANY PROB30 GROUPS IN TAFS.

PREV DISCUSSION... /ISSUED 353 AM CDT SAT JUL 30 2011/

DISCUSSION...
DEWPOINTS RUNNING HIGHER IN MOST AREAS COMPARED WITH 24 HOURS AGO.
WITH STRONG HEATING AGAIN TODAY...SCATTERED AFTERNOON THUNDERSTORMS
WILL AGAIN BE POSSIBLE. WILL GO WITH SLIGHTLY BETTER CHANCES NEAR
THE WEAK SURFACE BOUNDARY IN THE NORTH AND IN EASTERN AREAS WHERE
DEEPER MOISTURE WILL RESIDE. THUNDERSTORM CHANCES EXPECTED TO
DIMINISH ON SUNDAY WITH UPPER RIDGE STRENGTHENING OVER THE AREA AND
WILL LIMIT POPS TO THE FAR SE WHERE TERRAIN INFLUENCES AND BETTER
MOISTURE MIGHT AID IN DEVELOPMENT OF A FEW STORMS. TEMPS EXPECTED TO
GRADUALLY RISE INTO THE EARLY PART OF THE WEEK WITH UPPER RIDGE
BUILDING OVER THE AREA AND MORE S TO SWLY LOW LEVEL FLOW RETURNING.
WILL LEAVE LOW POPS IN FOR NRN SECS LATE THURSDAY WITH WEAK FRONTAL
BOUNDARY APPROACHING THE AREA...OTHERWISE LITTLE RELIEF EXPECTED
WITH UPPER RIDGE PERSISTING OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 101  77 102  77 /  30  10  10  10
HOBART OK        102  79 104  79 /  10  10  10  10
WICHITA FALLS TX 103  79 105  80 /  10  10  10  10
GAGE OK          101  75 105  76 /  20  20  10  10
PONCA CITY OK     97  80 105  81 /  60  20  10  10
DURANT OK        103  79 102  81 /  20  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR OKZ004>048-050>052.

TX...HEAT ADVISORY UNTIL 10 PM CDT THURSDAY FOR TXZ083>090.

&&

06/02/32
Hazardous weather outlook, Jul 30, 10:20 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1120 AM CDT SAT JUL 30 2011

OKZ004>048-050>052-TXZ083>090-311000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1120 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

LOCATION...
GREATER NUMBERS OF STORMS ARE EXPECTED TO THE NORTH OF INTERSTATE 40
IN NORTHERN AND CENTRAL OKLAHOMA...AND ALSO EAST OF INTERSTATE 35 IN
SOUTHERN OKLAHOMA. THE CHANCE OF RAIN AND THUNDERSTORMS AT ANY
SINGLE LOCATION...HOWEVER...IS LOW.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 1 PM
THROUGH 9 PM.

IMPACTS...
DAMAGING WIND GUSTS 60 TO 70 MPH.
BRIEF PONDING OF WATER FROM LOCALLY HEAVY DOWNPOURS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
REMAIN ALERT TO THE POSSIBILITY OF A FEW THUNDERSTORMS WITH DAMAGING
WINDS TODAY.

DISCUSSION...
PREVAILING WINDS AT LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE HAD
BROUGHT SUB TROPICAL MOISTURE INTO THE SOUTHERN PLAINS. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED BY EARLY AFTERNOON AS
STRONG HEATING OCCURS.  THE NUMBER OF STORMS WILL BE GREATER IN THE
HILLY TERRAIN OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND ALSO
NEAR AN OUTFLOW BOUNDARY ACROSS NORTH CENTRAL OKLAHOMA.  STORMS
THAT FORM WILL POSE A RISK OF DAMAGING MICROBURST WINDS OF AT LEAST
60 TO 70 MPH. STORM INTENSITY WILL DECREASE DURING THE EARLY TO
MID EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE AROUND THE CLOCK...AND A HEAT ADVISORY
REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
AFTERNOON THUNDERSTORMS WILL REMAIN ISOLATED...AND MAY BECOME EVEN
LESS NUMEROUS BEGINNING SUNDAY AND CONTINUING THROUGH NEXT WEEK.

OTHER HAZARDOUS WEATHER...
LONG RANGE FORECASTS CONTINUE TO SHOW NO SIGNS THAT THE HEAT WAVE
WILL BREAK. A HEAT ADVISORY HAS BEEN EXTENDED THROUGH AT LEAST NEXT
THURSDAY. UNUSUALLY DRY VEGETATION WILL ALSO MAINTAIN VERY HIGH
WILDFIRE POTENTIAL...ESPECIALLY ON BREEZY DAYS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.

In the hours before

Special weather statement, Jul 30, 12:45 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
145 PM CDT SAT JUL 30 2011

OKZ010-301915-
WOODWARD OK-
145 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

AT 143 PM CDT...RADAR INDICATED A STRENGTHENING THUNDERSTORM
OVER WOODWARD...MOVING SOUTHEAST AT 5 MPH.  WIND GUSTS NEAR
50 MPH WILL BE POSSIBLE WITH THIS STORM.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3645 9913 3626 9926 3640 9952 3656 9941
Special weather statement, Jul 30, 1:06 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
206 PM CDT SAT JUL 30 2011

OKZ005-011-301930-
MAJOR OK-WOODS OK-
206 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR AND WOODS COUNTIES.

AT 206 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHEAST
OF WAYNOKA. THE STORM WAS NEARLY STATIONARY.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3651 9853 3621 9854 3639 9894 3667 9891
Special weather statement, Jul 30, 1:35 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT SAT JUL 30 2011

OKZ012-018-019-302000-
GARFIELD OK-KINGFISHER OK-LOGAN OK-
235 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...KINGFISHER AND
LOGAN COUNTIES.

AT 234 PM CDT...A THUNDERSTORM WAS NEAR MULHALL AND WAS NEARLY
STATIONARY.  STORM INTENSITY HAS INCREASED AND WIND GUSTS NEAR
50 MPH ARE POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3630 9772 3625 9746 3600 9748 3600 9779
Special weather statement, Jul 30, 1:50 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT JUL 30 2011

OKZ013-020-302015-
NOBLE OK-PAYNE OK-
250 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NOBLE AND PAYNE COUNTIES.

AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MORRISON. THE STORM WAS NEARLY STATIONARY.  VERY HEAVY RAINFALL
AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3638 9702 3634 9702 3634 9694 3632 9691
      3624 9692 3612 9705 3629 9723 3642 9709

The radar

The Vance AFB radar (KVNX), 85 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Logan

When
July 30, 1:50 PM CST
Where
Logan County, 4 mi SSE of Marshall
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
36.106, -97.593

Heavy Rain, Kingfisher

When
July 30, 3:00 PM CST to 3:45 PM CST
Where
Kingfisher County, Dover
Reported by
Public
Coordinates
35.980, -97.910

Heavy rainfall measured 2.2 inches over a 50 minute period.

Thunderstorm Wind, Kingfisher

When
July 30, 3:45 PM CST
Where
Kingfisher County, Dover
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.980, -97.910

A shed was blown over and minor tree damage was reported. Monetary damages were estimated.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337347, 337348, 337349.